Alert archive / Iowa / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 156, NWS Des Moines, IA

June 20, 2005Boone County, Greene County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 20, 2005, 6:47 PM CDT for Boone County, Greene County, Iowa. It was in force for 60 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2005, 6:47 PM CDT (23:47 UTC)
Expired
Jun 20, 2005, 7:47 PM CDT
In force
60 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

Counties Boone County, IA, Greene County, IA

The radar

The Des Moines radar (KDMX), 48 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 7:00 PM CDTTSTM WND DMG7 E Churdan, IAA 10 FOOT BY 5 FOOT STURDY SHED BLOWN DOWN.
Jun 20, 7:10 PM CDTTSTM WND DMGScranton, IALARGE TREE IN SCRANTON BLOWN DOWN AND BLOCKING ROAD.
Jun 20, 7:17 PM CDTTSTM WND DMGOgden, IATREE DAMAGE AND POWER LINES DOWN. REPORTED BY BOONE COUNTY EMERGENCY MANAGEMENT.
Jun 20, 7:20 PM CDTTSTM WND DMGJefferson, IASEVERAL TREES DOWN.
Jun 20, 7:25 PM CDTTSTM WND DMG4 Ese Boone Municipal A, IAWINDOW BLOWN OUT OF HOME AT ISU AGRONOMY FARM. WINDS ESTIMATED AT 60 MPH. FROM IOWA STATE UNIVERSITY/IOWA ENVIRONMENTAL MESONET.
Jun 20, 7:28 PM CDTTSTM WND DMGMadrid, IASEVERAL 2 TO 3 FOOT DIAMETER TREES DOWN.
Jun 20, 7:31 PM CDTTSTM WND GST 58Madrid, IAFROM KCCI TV SCHOOLNET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2005-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2005-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-545 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 202347
SVRDMX
IAC015-073-210045-
/O.NEW.KDMX.SV.W.0156.050620T2347Z-050621T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
647 PM CDT MON JUN 20 2005

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL IOWA.
  GREENE COUNTY IN WEST CENTRAL IOWA.

* UNTIL 745 PM CDT.

* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES SOUTHWEST OF WEBSTER CITY TO 5 MILES WEST
  OF GOWRIE...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHEAST OF
  FORT DODGE TO 20 MILES SOUTHWEST OF FORT DODGE...AND MOVING SOUTH
  AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR PILOT MOUND BY 655 PM CDT.
  NEAR SCRANTON BY 700 PM CDT.
  NEAR JEFFERSON BY 705 PM CDT.
  NEAR BOONE MUNICIPAL AIRPORT BY 710 PM CDT.
  NEAR LUTHER BY 715 PM CDT.

THE LOCATIONS OF CHURDAN...PATON...BOXHOLM...FRASER...DANA...GRAND
JUNCTION...JEFFERSON MUNICIPAL AIRPORT...BEAVER...RIPPEY AND BERKLEY
ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 4219 9375 4219 9461 4189 9462 4187 9372

$$

DONAVON
2 follow-up statements
000 
WWUS53 KDMX 210030
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT MON JUN 20 2005

IAC015-073-210045-
/O.CON.KDMX.SV.W.0156.000000T0000Z-050621T0045Z/
GREENE IA-BOONE IA-
729 PM CDT MON JUN 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR BOONE AND GREENE
COUNTIES UNTIL 745 PM CDT...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOONE TO 8 MILES SOUTHWEST OF JEFFERSON...OR ALONG A
LINE EXTENDING FROM 34 MILES NORTH OF DES MOINES TO 41 MILES
SOUTHWEST OF FORT DODGE...AND MOVING SOUTH AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR BERKLEY BY 740 PM CDT.
  NEAR LUTHER BY 745 PM CDT.

AT 717 PM...BOONE COUNTY EMERGENCY MANAGEMENT REPORTED TREE DAMAGE 
AND POWER LINES DOWN IN OGDEN. 

THE LOCATIONS OF BOONE MUNICIPAL AIRPORT...JEFFERSON MUNICIPAL
AIRPORT...BEAVER...GRAND JUNCTION...SCRANTON AND RIPPEY ARE ALSO IN
THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS


LAT...LON 4219 9375 4219 9461 4189 9462 4187 9372

$$

RUSSELL
000 
WWUS53 KDMX 210047
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
746 PM CDT MON JUN 20 2005

IAC015-073-210056-
/O.EXP.KDMX.SV.W.0156.000000T0000Z-050621T0045Z/
GREENE IA-BOONE IA-
746 PM CDT MON JUN 20 2005

...THE SEVERE THUNDERSTORM WARNING FOR BOONE AND GREENE COUNTIES HAS
BEEN ALLOWED TO EXPIRE...

AT 745 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

IF SEVERE WEATHER WAS OBSERVED...CONTACT THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES AT 1-800-759-9276.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT 
MONDAY EVENING FOR NORTH CENTRAL AND NORTHWEST IOWA.

LAT...LON 4219 9375 4219 9461 4189 9462 4187 9372

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:45 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 20, 3:45 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT MON JUN 20 2005

.SHORT TERM...TNGT THRU WED NGT
TSTM TRENDS RMN PRIMARY FOCUS THRU PD.  CURRENT SITUATION HAS
ELONGATED MCS ACRS SRN MN SAGGING SLY SWD.  SEE NO REASON WHY THIS
SHOULD NOT DROP INTO IA THIS EVE WITH UNCAPPED MLCAPES 1500-3000
J/KG NWRN FA.  DEEP SHEAR WEAK HWVR SO DO NOT XPC MUCH IN THE WAY OF
ORGANIZED WDSPRD SVR WX...BUT COULD BE SOME WIND WITH WET
MICROBURSTS.  LOW LVL LAPSE RATES AOA 7 C/KM...SFC-H7 DELTA THETA-E
AOA 30K AND DCAPES ARND 1400 J/KG.  SVR HAIL WL BE HARD TO COME BY
HWVR OUTSIDE OF STG SUPERCELLS WITH CURRENT FRZG LVL AOA 16K FT.
MEAN WND AND CORFIDI VECTORS SUGGEST THESE STORMS SHOULD CONT
PUSHING SLY SWD INTO IA.  QUESTION IS HOW FAR S...BUT STARTED WITH
CATEGORICAL TO LIKELY WORDING NRN HLF TNGT.

INTO TMRW DO NOT HAVE GREAT CONFIDENCE IN ANY MDL...OR FCST FOR THAT
MATTER TDA.  NAM/RUC13 DVLPG CONVECTION TOO FAR S ATTM...NAM HAS
NOTHING TO OUR N 00-06Z...AND GFS DVLPS SGFNT CONVECTIVE FEEDBACK
ISSUES DRNG PEAK HEATING TUE WHICH CONTAMINATES LOW LVL FIELDS AND
QPF.  ALTHOUGH IT DOES NOT PROPAGATE IT TOO WELL...NAM DOES REFLECT
UPR MS VLY MCS ATTM AND DOES NOT HAVE THE FEEDBACK PROBLEM BY TUE
NGT SO IT WL BE GIVEN SLGT EDGE BY DEFAULT.  SOME FORM OF MCS MAY BE
ONGOING TMRW MRNG...THEN SHRT WV INVOF NV SHOWING UP IN WATER VAPOR
IMAGERY IS LIFTED OVR RDG BY NAM DVLPG DAKOTAS MCS TUE...DROPPING
INTO IA LATER IN DAY.  ISENT LIFT AND QG FORCING AHD OF WV CONTS TUE
NGT AND WED SO WL HAVE TO KEEP CHCS GOING THEN TOO TIL BREAK LATE
WED WHEN THETA-E ADVCTN AND LOW LVL JET FOCUSES MORE INTO MN AND
NERN IA.

DID NOT CHG TEMPS TOO MUCH TNGT.  GUIDANCE SHOULD FINALLY BE BETTER
AND LOSE ITS WRM BIAS AS MOIST AMS RTRNG.  TEMPS PROBLEMATIC TMRW
DEPENDING ON EVALUTION OF MCS.  STAYED TWRD COOL END OF GUIDANCE
CONSIDERING PCPN POTENTIAL AND PAST HISTORY OF MAX TEMP
VERIFICATION.  FOR MINS TUE NGT AND WED NGT LEANED TWRD WARMER END
OF THINGS.  MSTR MAY POOL ALG BNDRY TUE NGT WITH DECENT SLY WNDS WED
NGT ACRS WRM SECTOR.  FOLLOW COMPROMISE AND A DEG BLO OUTSIDE OF LCL
CLIMO ADJUSTMENTS FOR WED.

.LONG TERM...THU THRU MON
MAIN FOCUS IN THIS PD WL BE PCPN CHCS ASSOCD WITH FNTL BNDRY AS IT
FINALLY SLIDES SWD IN BODY THRU FA BEFORE RETREATING NWD AGN
EARLY NEXT WEEK.  MDLS SEEM TO BE IN RELATIVELY GOOD AGREEMENT WITH
LRG AND SMALLER SCALE FEATURES BRINGING FNT INTO EXTRM NWRN PTNS
LATE THU NGT...INTO FAR SRN SXNS FRI AFTN...THEN PUSHING NWD INTO MN
AGN SUN.  WOULD FAVOR LESS AGGRESSIVE GFS/UKMET FNTL MOVMT
CONSIDERING STRENGTH OF RDG AND THE SEASON.  SEE LTL IN THE WAY OF
SFC BASED DVLPMT ALG FNT.  GFS FCST SOUNDINGS DO SHOW POTENTIAL AND
CIN REDUCTION DRNG PEAK HEATING FRI AFTN EVEN WITH RELATIVELY WRM
MID LVL TEMPS.  LESS POTENTIAL SAT.  HWVR FRI IS WITH 70-75 DEG SFC
DWPNTS WHICH SEEMS UNREALISTIC CONSIDERING UPSTREAM OBS AND CURRENT
RELATIVELY DRY GROUND.  HAVE GONE WITH SLGT CHCS ALG AND N OF FNT
THRU SAT INSTEAD BASED ON WEAK THETA-E ADVCTN AND FRONTOGENICAL
FORCING ALF.  WRMFNT RETREATS SAT NGT BUT BEST THEMODYNAMIC FORCING
APPRS TO BE N OF IA SO REMOVED PREVIOUS POPS.

DID NOT MAKE MANY CHGS TO GOING TEMP FCST.  THU STILL APPRS TO BE
WARMEST DAY WITH MIXING GOING AOA WARMEST OF MOS ENSEMBLE RUNS.
MDLS COOL H85 TEMPS A FEW DEGS WITH FNT INVOF FRI AND SAT...BUT
GOING AOA GUIDANCE AGN APPRS TO BE A GOOD BET BY DAY 7 WITH SWLY
WNDS AND MIXING POTENTIAL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SMALL/RUSSELL
Hazardous weather outlook, Jun 20, 3:48 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT MON JUN 20 2005

IAZ046>050-057>062-070>075-081>086-092>097-212100-
GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
348 PM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
MAINLY ALONG AND SOUTH OF HIGHWAY 20.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT AS FAR SOUTH AS
INTERSTATE 80 WITH THE BEST CHANCE NORTH OF HIGHWAY 30. AN
ISOLATED SEVERE STORM IS POSSIBLE WITH NICKEL SIZED HAIL AND 60
MPH WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. THE
MAIN THREATS WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS. LOCALLY
HEAVY RAINS WILL ALSO BE A THREAT. A FEW THUNDERSTORMS WILL ALSO BE
POSSIBLE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON TUESDAY.

IAZ004>007-015>017-023>028-033>039-044-045-212100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-
348 PM CDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
MAINLY ALONG AND NORTH OF HIGHWAY 20..

.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DROP SOUTH OUT OF MINNESOTA THIS
EVENING WITH A FEW STORMS CONTAINING LARGE HAIL UP TO THE SIZE OF
QUARTERS AND WINDS TO 65 MPH. THE STORMS WILL BE SLOW MOVING AND
THIS WILL LEAD TO LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. THE
MAIN THREATS WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS. LOCALLY
HEAVY RAINS WILL ALSO BE A THREAT. A FEW THUNDERSTORMS WILL BE ALSO
POSSIBLE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND AGAIN ON TUESDAY.

DONAVON

In the hours before

Local storm report, Jun 20, 6:10 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     BUFFALO CENTER          43.39N 93.94W
06/20/2005                   WINNEBAGO          IA   TRAINED SPOTTER

            1 FOOT DIAMATER BRANCH DOWN ALONG WITH MANY SMALLER
            BRANCHES. MINOR DAMAGE TO GRAIN BIN. WIND ESTIMATED AT 60
            TO 70 MPH.

&&

SMALL
Local storm report, Jun 20, 6:25 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     HUMBOLDT                42.72N 94.22W
06/20/2005  60 MPH           HUMBOLDT           IA   TRAINED SPOTTER

            SHED BLOWN DOWN.

&&

ROB
Local storm report, Jun 20, 6:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     HUMBOLDT                42.72N 94.22W
06/20/2005                   HUMBOLDT           IA   TRAINED SPOTTER

            SIX INCH TREE LIMBS DOWN.

&&

ROB
Local storm report, Jun 20, 6:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
642 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND GST     FORT DODGE              42.51N 94.18W
06/20/2005  60 MPH           WEBSTER            IA   TRAINED SPOTTER

            FIVE INCH DIAMETER TREE LIMBS DOWN.

&&

ROB
Local storm report, Jun 20, 6:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     FORT DODGE              42.51N 94.18W
06/20/2005                   WEBSTER            IA   TRAINED SPOTTER

            TREES OF UNKOWN SIZE DOWN AND POWER LINES DOWN ON A CAR
            BLOCKING THE ROAD.

&&

RUSSELL
Local storm report, Jun 20, 6:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
646 PM CDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     FORT DODGE              42.51N 94.18W
06/20/2005                   WEBSTER            IA   TRAINED SPOTTER

            WIDESPREAD TREE DAMAGE. DAMAGE TO POWER LINES AND CARS
            FROM FALLING TREES.

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:34 PM CDTSevere Thunderstorm WarningDMXEmmet41 min
Jun 20, 4:41 PM CDTSevere Thunderstorm WarningDMXWinnebago49 min
Jun 20, 4:56 PM CDTSevere Thunderstorm WarningDMXKossuth49 min
Jun 20, 5:09 PM CDTSevere Thunderstorm WarningDMXPalo Alto56 min
Jun 20, 5:15 PM CDTSevere Thunderstorm WarningDMXEmmet40 min
Jun 20, 5:29 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago48 min
Jun 20, 5:45 PM CDTSevere Thunderstorm WarningDMXKossuth40 min
Jun 20, 6:06 PM CDTSevere Thunderstorm WarningDMXHumboldt46 min
Jun 20, 6:23 PM CDTSevere Thunderstorm WarningDMXWebster55 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.